Advertisement

What are the side effects of Keppra?

The most serious side effect of Keppra (levetiracetam) is the small possibility that this drug will trigger suicidal thoughts or tendencies. Seek immediate help if you are feeling depressed, have noticeable mood changes, have hallucinations or thoughts about dying. Other serious side effects include: insomnia, extreme fatigue, double vision, increased or more severe seizures, rashes and swelling in your face or coordination issues that leave you unable to walk or move properly.

More common side effects from this medication include: loss of appetite; tiredness and forgetfulness; a feeling of weakness; headaches; general pain; or numbness or a tingling sensation in your feet or hands. Digestive issues like constipation, nausea, vomiting and diarrhea are also side effects from this drug. In addition to the other side effects, children who take Keppra commonly develop feelings of irritability or hostility and suffer accidental injuries.

Continue Learning about Anticonvulsant

What should I know before taking gabapentin?
Donna Hill Howes, RNDonna Hill Howes, RN
Gabapentin may not be a good option for women who are pregnant, considering pregnancy, or who may be...
More Answers
What are the side effects of gabapentin?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include dizziness, nervousness, sleepiness, indigestion, muscle pain, and speech di...
More Answers
Does anticonvulsant use in bipolar teens have risks?
International Bipolar FoundationInternational Bipolar Foundation
Valproic acid and lamotrigine (Lamictal) and other anticonvulsants carry a Food and Drug Adminis...
More Answers
How effective are anticonvulsants for treating migraines?
David C. Fiore, MDDavid C. Fiore, MD
Anticonvulsants are moderately effective for lowering the frequency of migraines in people who suffe...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.